MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; TENACULUM FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; TENACULUM FORCEPS
Model Number 420207-10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the tenaculum forceps instrument was found to have a broken wire.There was no report of fragment(s) falling inside the patient.The procedure was completed with no report of patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter to obtain the information regarding patient demographics, relevant testing, and medical history; however, the reporter was not able to provide that information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the tenaculum forceps instrument involved with this complaint and completed the device evaluation.Failure analysis investigations replicated and confirmed the reported complaint.Failure analysis found the primary finding of pitch cable broken to be related to the customer reported complaint.The instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was not installed in the clevis.Pitch cable breakage occurs when tensile load exceeds the ultimate strength of the material.The pitch cable construction is designed to optimize load an fatigue (cycling) characteristics.Variation in customer use condition, procedure type, patient anatomy, product handling, instrument tip lengths, grip torque, and manufacturing tolerances are a few variables which can influence pitch cable failure.Additional observation(s) not reported by site was that the instrument was found to have corrosion on one or more clamping pulleys in the backend.The root cause of this failure is typically attributed to mishandling/misuse, most commonly caused by improper cleaning/ reprocessing techniques.Signs of corrosion were found on the instrument bearings.Pitch and grip input disk bearings exhibit orange discoloration.The root cause of this failure is typically attributed to mishandling/misuse, most commonly caused by improper cleaning/reprocessing technique.No investigation required as no image or video clip for the reported event was submitted for review.A review of the instrument log for the tenaculum forceps instrument (part#: 420207-10| lot/serial#: (b)(4) associated with this event has been performed.Per this review of the logs, the tenaculum forceps instrument was last used on 25-may-2022 via system rsh0163 for myomectomy surgical procedure.There were 6 uses remaining after this last usage.Based on the information provided at this time, this complaint is being reported due to the following conclusion: failure analysis found the tenaculum forceps instrument to have a broken pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was missing from the clevis.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could potentially fall inside a patient.Although there was no patient injury reported, a recurrence of the failure mode could cause or contribute to an adverse event.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
TENACULUM FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15124552
Report Number2955842-2022-13208
Device Sequence Number5646573
Product Code NAY
UDI-Device Identifier00886874111659
UDI-Public(01)00886874111659(10)N10210920
Combination Product (Y/N)N
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420207-10
Device Catalogue Number420207
Device Lot NumberN10210920 677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2022
Initial Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale